Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 41, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 12, 2004, 8:12 PM EDT for Barnwell County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 8:12 PM EDT (00:12 UTC)
- Expired
- Jun 12, 2004, 8:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Barnwell County, SC
The radar
The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
240 WUUS52 KCAE 130012 SVRCAE SCC011-130045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 811 PM EDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 845 PM EDT * AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN SOUTHERN BARNWELL COUNTY NEAR KLINE. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... KLINE BEFORE 830 PM. REPORT DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 800 7 7 5 7 1 9 9. LAT...LON 3322 8142 3310 8134 3312 8119 3329 8122 $$ RJL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:00 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 12, 5:00 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 500 PM EDT SAT JUN 12 2004 .SHORT TERM... DISCUSSION WILL BE BRIEF DUE TO COMPUTER PROBLEMS AND ACTIVE WEATHER IN THE AREA. BACKDOOR FRONT SLOWLY PUSHING SOUTHWEST INTO UNSTABLE AIRMASS. EXPECT SCATTERED ACTIVITY TO CONTINUE INTO THE EVENING. STORMS HAVE BEEN SLOW MOVING PRODUCING LOCALIZED HEAVY RAIN. FRONT STALLS OVER THE AREA AND WEATHER WILL REMAIN UNSETTLED INTO NEXT WEEK. && .LONG TERM... GFS INDICATES A DISTURBANCE MOVING OVER SC MON/TUE INCREASING THE CHANCE FOR RAIN. WILL GO WITH 50 POP THROUGH TUESDAY. WE SHOULD DRY OUT FOR THE REMAINDER OF THE WEEK WITH ONLY ISOLATED TO WIDELY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS. LOWS AROUND 70 AND HIGHS NEAR 90. && .HYDROLOGY... SLOW MOVING TSTMS COULD PRODUCE LOCALLY HEAVY RAIN AMOUNTS THIS EVENING IN THE 1 TO 2 INCH RANGE. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 71 84 70 84 / 40 40 30 50 AUGUSTA 70 85 70 85 / 50 50 30 50 SUMTER 71 84 70 84 / 40 30 30 50 ORANGEBURG 71 85 70 85 / 40 40 30 50 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 10/04
Hazardous weather outlook, Jun 12, 8:50 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 850 AM EDT SAT JUN 12 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-130900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 850 AM EDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AHEAD OF A SOUTHWARD MOVING COLD FRONT. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
In the hours before
Special weather statement, Jun 12, 6:03 PM EDT, 2 hours 9 minutes before
SCC009-011-075-122245-
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
603 PM EDT SAT JUN 12 2004
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS IN ORANGEBURG COUNTY...BAMBERG COUNTY...AND BARNWELL
COUNTY BETWEEN ORANGEBURG AND BLACKVILLE. THESE THUNDERSTORMS
WERE DRIFTING SOUTHWARD NEAR 5 MPH.
EXPECT FREQUENT LIGHTNING...WIND GUSTS NEAR 40 MPH...AND RAINFALL
AMOUNTS OF 1 TO 3 INCHES WITH THIS THUNDERSTORM. PONDING OF WATER
WILL OCCUR IN POOR-DRAINAGE AREAS.
LAT...LON 3370 8106 3360 8092 3360 8080 3347 8065
3347 8060 3355 8058 3355 8049 3344 8036
3345 8022 3329 8026 3327 8042 3334 8050
3314 8088 3306 8091 3307 8091 3303 8107
3312 8119 3316 8153 3310 8163 3317 8176Special weather statement, Jun 12, 6:52 PM EDT, 1 hour 20 minutes before
SCZ020-122345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 652 PM EDT SAT JUN 12 2004 ...STRONG THUNDERSTORMS WILL IMPACT NEWBERRY COUNTY THROUGH 800 PM... AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS MOVING INTO THE WHITMIRE AREA OF NEWBERRY COUNTY FROM THE NORTHWEST. THE THUNDERSTORMS WERE MOVING SOUTHEASTWARD NEAR 20 MPH AND WILL AFFECT MOST OF NEWBERRY COUNTY. THE THUNDERSTORMS WILL LIKELY CONTAIN FREQUENT CLOUD-TO-GROUND LIGHTNING...WIND GUSTS NEAR 45 MPH...AND RAINFALL AMOUNTS OF 1 TO 2 INCHES. PONDING OF WATER WILL OCCUR IN POOR-DRAINAGE AREAS.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:33 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 27 min |
| Jun 12, 9:02 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 43 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.